question-icon

I have had many infections from bladder to yeast which

default
Posted on Tue, 8 Jan 2019
Question: I have had many infections from bladder to yeast which cause my psoriasis to flare up. My urologist put me on nitrofuranton for six mo which has helped with the bladder infections. My major issue now is the pain I have in my vagina . It hurts so bad that it makes walking even sitting a problem. I was finally prescribed lidocaine. It helps with the pain,but that’s about it. Its not a cure. What next.
doctor
Answered by Dr. Olgeta Xhufka (1 hour later)
Brief Answer:
You are taking right treatment reserved as final option.

Detailed Answer:
Hello dear XXXXXXX welcome to Ask a doctor service.
I read your query and here is my advice.

I think the major pain is coming from bladder rather than vagina.
The cyclosporine treatment you are taking is a final step treatment for interstitial cystitis.
Taking cyclosporine can cause vaginal atrophy, dryness and thinning of vaginal mucosa and also causes pain.
Estradiol you are taking is very helpful.
You can also add estrogen creams for your vagina to keep it lubrificated and normalise a bit the mucosal linning.


Hope I have answered the question.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Olgeta Xhufka (5 hours later)
What can I do for the pain?
doctor
Answered by Dr. Olgeta Xhufka (4 hours later)
Brief Answer:
Pelvic nerve or sacral nerve stimulation needed.

Detailed Answer:
You can talk to your doctor if he can apply to you pelvic nerve stimulation or sacral nerve stimulation.
He places a thin wire to stimulate nerves in order not to feel pain anymore.
Also you can use antidepressants such amitryptiline.
Wishing you good health.
Best regards.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Olgeta Xhufka

General & Family Physician

Practicing since :2011

Answered : 6887 Questions

premium_optimized

The User accepted the expert's answer

Share on
I have had many infections from bladder to yeast which

Brief Answer: You are taking right treatment reserved as final option. Detailed Answer: Hello dear XXXXXXX welcome to Ask a doctor service. I read your query and here is my advice. I think the major pain is coming from bladder rather than vagina. The cyclosporine treatment you are taking is a final step treatment for interstitial cystitis. Taking cyclosporine can cause vaginal atrophy, dryness and thinning of vaginal mucosa and also causes pain. Estradiol you are taking is very helpful. You can also add estrogen creams for your vagina to keep it lubrificated and normalise a bit the mucosal linning. Hope I have answered the question. Let me know if I can assist you further.